Alert archive / Montana / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Nov 30, 2012, 1:10 PM MST for 10 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Dec 1, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 1:10 PM MST (20:10 UTC)
- In effect from
- Dec 1, 2012, 11:00 PM MST
- Expired
- Dec 1, 2012, 12:07 PM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WWUS45 KMSO 302010 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 110 PM MST FRI NOV 30 2012 IDZ010-010200- /O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ /O.CON.KMSO.WW.Y.0057.000000T0000Z-121201T0200Z/ EASTERN LEMHI COUNTY- 110 PM MST FRI NOV 30 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOST TRAIL PASS... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. A WINTER WEATHER ADVISORY FOR LOST TRAIL PASS REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW THIS AFTERNOON AND EVENING WILL CREATE VERY SLICK ROAD CONDITIONS AND VISIBILITIES FREQUENTLY BELOW ONE HALF MILE OVER LOST TRAIL PASS. THE SNOW WILL RE-INTENSIFY LATE SATURDAY NIGHT AND LINGER THROUGHOUT THE DAY ON SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOST TRAIL...BANNOCK AND GILMORE PASSES. * SNOW ACCUMULATIONS: 4 TO 6 INCHES OF SNOW IS EXPECTED THROUGH 5 PM THIS EVENING AT LOST TRAIL PASS. AN ADDITIONAL 6 TO 12 INCHES POSSIBLE AT MOUNTAIN PASSES LATE SATURDAY THROUGH SUNDAY. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ005-006-MTZ004-006-010200- /O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 110 PM MST FRI NOV 30 2012 /1210 PM PST FRI NOV 30 2012/ ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4500 FEET...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: SNOWFALL WILL INTENSIFY LATE SATURDAY NIGHT AND LINGER THROUGHOUT THE DAY ON SUNDAY. THE WINDS SHOULD BE DEVELOPING SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOOKOUT...LOLO AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET LATE SATURDAY THROUGH SUNDAY. * WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...LOOKOUT PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-043-010200- /O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 110 PM MST FRI NOV 30 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: SNOWFALL WILL INTENSIFY ON SUNDAY AND LINGER THROUGH THE EVENING HOURS. THE WINDS SHOULD BE DEVELOPING SUNDAY AFTERNOON AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR MARIAS PASS. * SNOW ACCUMULATIONS: 4 TO 10 INCHES OF SNOW POSSIBLE ABOVE 5000 FEET ON SUNDAY. * WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ007-010200- /O.NEW.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ BUTTE/BLACKFOOT REGION- 110 PM MST FRI NOV 30 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: SNOWFALL WILL INTENSIFY ON SUNDAY. THE WINDS SHOULD BE DEVELOPING SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN LAKE AREA...MACDONALD AND HOMESTAKE PASSES. * SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET ON SUNDAY. * WINDS: SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
435 WWUS45 KMSO 010142 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 642 PM MST FRI NOV 30 2012 IDZ010-011200- /O.EXP.KMSO.WW.Y.0057.000000T0000Z-121201T0200Z/ /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ EASTERN LEMHI COUNTY- 642 PM MST FRI NOV 30 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING FOR LOST TRAIL PASS... THE WINTER WEATHER ADVISORY FOR LOST TRAIL PASS WILL EXPIRE AT 7 PM MST THIS EVENING. A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOST TRAIL, BANNOCK, AND GILMORE PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE AT MOUNTAIN PASSES. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. && $$ IDZ005-006-MTZ004-006-011200- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 642 PM MST FRI NOV 30 2012 /542 PM PST FRI NOV 30 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOOKOUT, LOLO, AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS && $$ MTZ002-043-011200- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 642 PM MST FRI NOV 30 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR MARIAS PASS. * SNOW ACCUMULATIONS: 4 TO 10 INCHES OF SNOW POSSIBLE ABOVE 5000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE BY SUNDAY AFTERNOON. && $$ MTZ007-011200- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ BUTTE/BLACKFOOT REGION- 642 PM MST FRI NOV 30 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN LAKE AREA, MACDONALD PASS, AND HOMESTAKE PASS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS && $$
975 WWUS45 KMSO 011105 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 405 AM MST SAT DEC 1 2012 IDZ005-006-MTZ004-006-011915- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 405 AM MST SAT DEC 1 2012 /305 AM PST SAT DEC 1 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOOKOUT... LOLO... AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...LOOKOUT PASS $$ MTZ002-043-011915- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 405 AM MST SAT DEC 1 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING ABOVE 5000 FEET FOR...MARIAS PASS... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 5000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE BY SUNDAY AFTERNOON. && $$ IDZ010-011915- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ EASTERN LEMHI COUNTY- 405 AM MST SAT DEC 1 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOST TRAIL...BANNOCK AND GILMORE PASSES. * SNOW ACCUMULATIONS: 8 TO 14 INCHES POSSIBLE AT MOUNTAIN PASSES. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. && $$ MTZ007-011915- /O.CON.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ BUTTE/BLACKFOOT REGION- 405 AM MST SAT DEC 1 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING ABOVE 6000 FEET... A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN LAKE AREA...MACDONALD PASS...AND HOMESTAKE PASS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS $$
438 WWUS45 KMSO 011907 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1207 PM MST SAT DEC 1 2012 IDZ005-006-MTZ004-006-020515- /O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ /O.NEW.KMSO.WS.W.0010.121202T0600Z-121203T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 1207 PM MST SAT DEC 1 2012 /1107 AM PST SAT DEC 1 2012/ ...WINTER STORM WARNING IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 PM MST /4 PM PST/ SUNDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 4500 FEET...WHICH IS IN EFFECT FROM 11 PM MST /10 PM PST/ THIS EVENING TO 5 PM MST /4 PM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE DAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOOKOUT... LOLO... AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE ABOVE 4500 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...DIXIE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ002-043-020515- /O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ /O.NEW.KMSO.WS.W.0010.121202T1200Z-121203T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1207 PM MST SAT DEC 1 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY ABOVE 5000 FEET FOR...MARIAS PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL INTENSIFY THROUGHOUT THE DAY SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR MARIAS PASS. * SNOW ACCUMULATIONS: 6 TO 12 INCHES OF SNOW POSSIBLE ABOVE 5000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE BY SUNDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ010-020515- /O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ /O.NEW.KMSO.WS.W.0010.121202T0600Z-121203T0000Z/ EASTERN LEMHI COUNTY- 1207 PM MST SAT DEC 1 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. WINDS SHOULD DEVELOP SUNDAY MORNING AND LAST THROUGH THE EVENING HOURS. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR LOST TRAIL...BANNOCK AND GILMORE PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE AT MOUNTAIN PASSES. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ007-020515- /O.UPG.KMSO.WS.A.0008.121202T0600Z-121203T0600Z/ /O.NEW.KMSO.WW.Y.0058.121202T1200Z-121203T0600Z/ BUTTE/BLACKFOOT REGION- 1207 PM MST SAT DEC 1 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 6000 FEET... WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL AND GUSTY WINDS WILL OCCUR LATE TONIGHT THROUGH SUNDAY. THE COMBINATION OF SNOW AND WIND COULD CAUSE WHITE OUT CONDITIONS AT TIMES FOR GEORGETOWN LAKE AREA...MACDONALD PASS...AND HOMESTAKE PASS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH POSSIBLE ON SUNDAY. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Nov 30, 8:07 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Nov 30, 8:07 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 807 AM MST FRI NOV 30 2012 ...SIGNIFICANT ACCUMULATIONS OF SNOW FOR THE MOUNTAINS BEGINNING TODAY THROUGH SUNDAY... .DISCUSSION...A VERY LARGE CIRCULATION OFF THE PACIFIC NORTHWEST COAST WILL CONTINUE TO DRAW SIGNIFICANT AMOUNTS OF MOISTURE INTO THE NORTHERN ROCKIES THROUGH THIS WEEKEND. THE WAVES EMBEDDED IN THIS FLOW CONTINUE TO BE RELATIVELY WARM, SO SNOW LEVELS ARE STILL EXPECTED TO BE AT PASS LEVELS AND HIGHER. THERE WILL BE INTERMENT BREAKS IN THE ACTION THIS WEEKEND, BUT ONCE THINGS GET STARTED THIS MORNING THE WEATHER WILL STAY UNSETTLED THROUGH THE WEEKEND. VALLEY LOCATIONS IN IDAHO AND CLEARWATER COUNTIES CAN EXPECT TO SEE RAINFALL AMOUNTS RANGING BETWEEN .25 TO .75 INCHES BY SATURDAY AFTERNOON WITH THE HIGHER ELEVATIONS PICKING UP SEVERAL INCHES OF SNOW. ALONG WITH THE VALLEY RAIN AND MOUNTAIN SNOW, SOUTHWEST WINDS WILL BEGIN TO PICK UP AS THE WEEKEND PROGRESSES ACROSS ALL OF WESTERN MONTANA AND NORTH CENTRAL IDAHO, ESPECIALLY IN SOUTHWESTERN IDAHO COUNTY OF IDAHO AND SOUTHWEST MONTANA. VALLEY LOCATIONS OF WESTERN MONTANA WILL LIKELY SEE RAINFALL AMOUNTS BETWEEN .25 TO .50 INCHES THROUGH TOMORROW. MOUNTAIN PASSES INCLUDING LOOKOUT, LOLO, AND LOST TRAIL CAN EXPECT TO SEE HAZARDOUS DRIVING CONDITIONS THROUGHOUT THE WEEKEND. SUNDAY MODELS CONTINUE TO ADVERTISE ANOTHER SUBSTANTIAL PUSH OF MOISTURE AHEAD OF A SURFACE COLD FRONT. WINDS ARE ALSO GOING TO BE AN ISSUE AHEAD OF AND ALONG THE FRONT. MAIN AREAS OF CONCERN AT THIS TIME ARE THE LOWER HELLS CANYON, CAMAS PRAIRIE AND LEMHI COUNTY OF IDAHO, AS WELL AS WEST CENTRAL AND SOUTHWEST MONTANA, INCLUDING LOST TRAIL, LOLO AND LOOKOUT PASSES. THE PASSES WILL LIKELY EXPERIENCE SOME OF THE MOST HAZARDOUS DRIVING CONDITIONS OF THE WEEKEND ON SUNDAY WITH PERIODS OF WHITEOUT CONDITIONS FROM BLOWING SNOW AND MODERATE TO POTENTIALLY HEAVY SNOW ACCUMULATIONS. MODELS STILL VARYING A BIT ON THE TIMING OF THE FRONTAL PASSAGE, BUT GENERAL CONSENSUS IN MID AFTERNOON INTO EARLY EVENING. KEEP UP TO DATE ON THE FORECAST FOR SUNDAY ACTIVITIES. SUNDAY NIGHT THROUGH MONDAY NIGHT MODELS ARE ADVERTISING A WEAK BUT DIRTY RIDGE BUILDING OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA. THIS WILL KEEP SHOWERS OVER THE REGION WITH A GRADUAL WARNING TREND...ESPECIALLY IN THE HIGHER TERRAIN. ANOTHER WAVE IS EXPECTED TO BREAK DOWN THE RIDGE TUESDAY AND RETURN THE REGION TO A PROGRESSIVE WEST FLOW TO END THE WEEK. THE MODELS DIFFER A BIT ON THE TIMING OF TUESDAYS SYSTEM WITH THE GFS BEING THE FASTEST, EC THE SLOWEST AND CANADIAN IN THE MIDDLE. EITHER WAY, TUESDAY THROUGH THE END OF THE WEEK WILL BE UNSETTLED WITH TEMPERATURES NEAR TO ABOVE SEASONAL THROUGH WEDNESDAY, THEN FALLING BELOW SEASONAL TO END THE WEEK. && .AVIATION...LOW TO MID LEVEL CLOUDS WILL CONTINUE TO PLAQUE AVIATION SITES OF KMSO AND KGPI, ALONG WITH INTERMENT RAIN SHOWERS AND REDUCED VISIBILITY DUE TO FOG AND MIST THROUGHOUT THE DAY TODAY. AVIATION SITES KBTM AND KSMN SHOULD MISS OUT OF THE WORST THROUGH TODAY, HOWEVER MOUNTAIN OBSCURATIONS WILL BE PREVALENT FOR ALL OF WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && FOLLOW US ON FACEBOOK AND TWITTER! HTTPS://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.MISSOULA.GOV HTTPS://WWW.TWITTER.COM/NWSMISSOULA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 12:38 PM MST | Winter Weather Advisory | MSO | Lemhi | 6 hr |
Nearby
Winter Storm Watches in Montana, 2012Winter Storm Watches in Idaho, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.